MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 AWL, CANNULATED

DEPUY SPINE INC VIPER2 AWL, CANNULATED
Model Number 286715210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the awl was broken.There was no known patient or hospital involvement.This report is for an awl.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for viper2 awl, cannulated was conducted identifying that lot number ng38090 was released in a single batch on april 23, 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: upon visual inspection it was noticed that the tip of the awl was bent.No other issues were identified with the returned components of the device.Dimensional inspection was not performed due to post manufacturing damage.Based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.The complaint was not confirmed as the tip of the device was bent.The unintended external forces might have contributed to the reported complaint condition.There was no indication that a design or manufacturing issue has caused the defect and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 AWL, CANNULATED
Common Device Name
AWL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10949279
Report Number1526439-2020-02358
Device Sequence Number11468264
Product Code HWJ
UDI-Device Identifier10705034214009
UDI-Public(01)10705034214009
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715210
Device Catalogue Number286715210
Device Lot NumberNG38090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/30/2020
Patient Sequence Number1